Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Experiencing weakness behind right knee after sitting for a while. What to do?

User rating for this question
Excellent
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9196 Questions
Question
Hi sir, I am experiencing a weakness behind my right knee after sitting for awhile. When I get up to walk, I sometimes need to take a few steps before my leg feels strong enough to support my weight. I am a 64 year old, 175lbs, in good health who takes no meds or drugs of any kind. When we were kids, we would sometimes walk behind each other and place our knees into the rear legs, right behind the knees, of the kid in front and softly knock the area causing the kid to fall almost before recovering. My knee, at times, feels like that.
Posted Tue, 9 Jul 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
The weakness that you feel after getting up from a sitting position is likely to be due to a mild lumbar spine.
An MRI scan of the lumbar spine will help in detecting any such degenerative change.
The following measures will help you
• Lie on a hard bed.
• Taking methylcobalamin supplements for at least 4 weeks will help after consulting with your physician.
• Avoid forward bending.
• Correct your posture while sitting
• Avoid prolonged sitting
• Avoid strenuous activity & lifting heavy weights.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Experiencing weakness behind right knee after sitting for a while. What to do? 1 hour later
Thanks Doc....how many units of B12 do you suggest. Are some forms better than others? Is this easily assimilated?
 
 
Answered by Dr. Praveen Tayal 20 minutes later
Hello.
Thanks for writing again.
You will need 1500 mcg of methylcobalamin daily. It can be taken at night for at least two weeks to show an effect. It is easily assimilated and is well tolerated. You can get it prescribed from your physician.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor